Hello guys, I’m here to investigate the problems I’ve been having and get some advice. I would really appreciate it if anyone could help me out.
-age – 20
-height - 6’2”
-waist – 32”
-weight – 90kg
-describe body and facial hair – Both body hair and facial hair have always been very thin and I am known among friends as having the least hair. Facial hair only first appeared at the age of 19 when I began first steroid cycle and is still no more than bum fluff. Hair on chest and abdomen is blonde and hardly present (my father also had very little chest hair at my age).
-describe where you carry fat and how changed – I have always been relatively lean, never exceeding 14% bodyfat even during bulking diets of 4000 kcal. I maintain an average bodyfat % of around 12%. Recently bodyfat has increased very slightly and muscles look more soft (steroid use has been discontinued and this is to be expected).
-health conditions, symptoms – In relation to low testosterone my symptoms include:
• Loss of libido - I currently have little interest in sex but will sometimes feel inclined to “spank the monkey” but this is more due to habit than desire. I haven’t really looked at a girl with lust in a long time. This has not always been the case, however I have ALWAYS had to use viagra during sex which is of course very annoying and embarrassing and this was a deciding factor in beginning steroid use. During steroid use, libido is unbelievably high.
• Brain fog - This can sometimes be a problem for me which certainly is not ideal as I am an engineering student. I often am unable to concentrate on what someone is saying or while reading which is frustrating. I know that I am as capable, if not more than my classmates but when this happens, I feel like an idiot!
• I often feel tired despite getting 8 hours per night consistently, and going to bed/ waking up at roughly the same times. I sometimes take modafinil (a narcolepsy drug/ nootropic) in order to stay alert during class.
• From time to time I experience mild depression/ anxiety which I have alleviated mostly through meditation.
In May of this year I began my third steroid cycle (50mg Dianabol each day and 500mg Testosterone Propionate each week) at the end of the second week, I noticed my feet itching in the night so I looked into it the next day to find that this was a symptom of liver toxicity. I went to the GP and got my liver enzymes tested and the lab results showed an ALT value of about 450 30-50!! All other liver results including Gamma GT were within range. I discontinued my steroid use (did PCT) immediately and have not touched them since. I had my liver enzymes re-tested 5 weeks later and all values were within range. I thought this to be very strange as the cycle was by no means particularly hepatotoxic and I was only two weeks in. I rarely consume alcohol (less than 10 bottles of beer per month and none during steroid usage) and my last steroid cycles were sensible and spaced well apart. I do not know if there can be any connections drawn to this with Low T but I thought it worth mentioning and if anybody has some advice or knowledge they can share it would be welcome.
-Rx and OTC drugs, any hair loss drugs or prostate drugs ever – Neither of these. Steroid cycles: Cycle 1 - Equipoise 500mg/wk, Test 200mg/wk 12 weeks. Cycle 2 – Dianabol 30mg/day weeks 1-3, Test 500mgwk 12 weeks. Both cycles with correct ancillaries and PCT and spaced sensibly apart. Liver protection used during Dianabol consumption.
-lab results with ranges – see below
-describe diet [some create substantial damage with starvation diets] – Diet is generally good, no starvation diets. I currently have a very balanced diet and am getting plenty of vitamins and minerals including selenium and iodine.
-describe training [some ruin there hormones by over training] – I have been doing hypertrophy based training around 5 times per week since the age of around 16 (seriously at least).
-testes ache, ever, with a fever? – Testes ached at one point when I started my first cycle.
-how have morning wood and nocturnal erections changed – Morning wood happens occasionally, maybe once per week but is not solid. Same with nocturnal. I never get spontaneous erections during the day.
9th May (just before 3rd steroid cycle)
Testosterone 15.3 nmol/L 7.6 – 31.4
DHEA Sulphate 11.41 umol/L 0.44 – 13.4
Follicle Stim. Hormone 2.95 IU/L 1.5 – 12.4
LH 4.22 IU/L 1.7 – 8.6
Testosterone 19.21 nmol/L 7.6 – 31.4
Free Testosterone (calc.) 0.277 nmol/L 0.3 – 1.0
SHBG 52.06 nmol/L 16 – 55
Free Androgen Index 36.9 Ratio 24 – 104
17-Beta Oestradiol 64.96 pmol/L 44 – 156
Hormone blood tests were done through private labs as I was told by my doctor that she “would never dream of checking my testosterone”
I can also provide a CBC (all within ranges) and liver enzyme test if needed.
So obviously free test seems to be the main problem here, I am no newbie when it comes to this stuff but I am pretty much out of my depth when it comes to free test and SHBG so any advice or recommendations for resources to learn about them would be much appreciated. One thing that did occur to me was that I have noticed that after I finish my PCT, for a few weeks my libido seems to be very good but after that it diminishes. I was wondering if this was due to lowered SHBG on cycle which takes a few weeks to build back up? I know it is not due to steroids still being in my system as when I have noticed this, I have only been using short acting esters.
• I do not feel cold when others do not and in fact I am more likely to feel warm.
• Outer eyebrows are not sparse.
• I knew the risks of using anabolics and did not go into it blindly. I do not believe that they have had a substantial effect upon my hormone levels (unless an expert tells me otherwise); I was having problems before I began them and this was part of the reasons for me doing so.
• I am not sure how relevant this is; I began puberty very late when compared to my school friends. I seem to remember only really hitting puberty at the age of 14 when others had started at around the age of 12.
Some questions I have:
• What could be causing the FT/SHBG issue?
• Is there anything that can be done to resolve the FT/ SHBG issue?
• If low FT is the problem, will TRT be as effective as it would have been if TT was the problem?
Thanks for reading, I look forward to hearing any advice.